Restless Legs Syndrome Channel
Topics & Medications
Quicklinks
Related Channels

Requip Side Effects

Things to Know About Requip Side Effects

For people with Parkinson's disease or restless legs syndrome, there is certain information related to Requip side effects that you should be aware of. These include:
 
  • Requip has been reported to cause people to fall asleep without warning during daily activities. Some of these events have happened as late as one year after treatment with Requip began. If this does occur, you should discuss your options with your healthcare provider.
     
  • Requip may cause fainting, lightheadedness, or dizziness. This is more common when moving from a sitting or lying down position to standing up. This is also especially true for people with blood vessel or heart disease (cardiovascular disease) when first starting Requip or when changing dosages. Therefore, do not stand up quickly after sitting or lying down, particularly if you have been sitting or lying down for long periods of time. Take a minute to sit on the edge of the bed or chair before you get up.
     
  • Requip has been reported to cause people to experience hallucinations (mostly in people with Parkinson's who are taking Requip). This side effect was rare in people taking Requip for restless legs syndrome. This side effect is also more common in the elderly or those taking Requip in combination with levodopa.
     
  • For people with Parkinson's, Requip may worsen some side effects of levodopa. For example, Requip may cause uncontrolled sudden movements or make such movements that you already have worse or more frequent. Decreasing the dose of L-dopa may improve this side effect.
     
  • Studies have shown that people with Parkinson's disease are at a higher risk of developing melanoma, which is a form of skin cancer. It is not known whether this is caused by the Parkinson's disease itself or the Parkinson's medications. Therefore, people being treated with Requip should have regular skin exams by a healthcare provider and learn how to perform self skin exams.
     
  • A small number of people taking Parkinson's medicines, including Requip, have developed a problem with gambling or other impulsive behaviors (such as risky sexual activity). It is not known if this is because of the medicine or something else. If you or your family notice that you have any unusual urges, make sure to talk with your healthcare provider.
 
Know the Signs - Concussion Safety

Requip Medicine

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.